Oklahoma, 2015

Winter Weather in Oklahoma, February 15 to 16, 2015

February 15 to 16, 2015 · NWS OUN · 8 events in 8 counties and zones

A potent cold front moved through Oklahoma during the overnight hours of the 14th, with cold temperatures filling into the region early on the 15th. An upper level trough then moved through, bringing abundant moisture up and over the cold airmass.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A potent cold front moved through Oklahoma during the overnight hours of the 14th, with cold temperatures filling into the region early on the 15th. An upper level trough then moved through, bringing abundant moisture up and over the cold airmass. This resulted in wintry weather over much of northern and western Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 15, 6:11 PM CST, 49 minutes earlier.

Area forecast discussion, Feb 15, 6:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CST SUN FEB 15 2015

.AVIATION...
FREEZING RAIN IS EXPECTED OVERNIGHT IN MUCH OF OKLAHOMA. IT WILL
MOVE INITIALLY FROM THE RED RIVER TO THE NORTH. TEMPERATURES WILL
FALL BELOW FREEZING IN CENTRAL OKLAHOMA BY MID-EVENING CAUSING ICE
ACCUMULATIONS. MVFR CEILINGS ARE EXPCTED TO LOWER TO IFR LATE THIS
EVENING. PRECIPITATION WILL HAVE MOVED EAST OF CENTRAL OKLAHOMA A
FEW HOURS AFTER SUNRISE. GUSTY NORTH WINDS ARE EXPECTED OVERNIGHT
IN CENTRAL AND SOUTHERN OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 252 PM CST SUN FEB 15 2015/

DISCUSSION...
MOST OF THE UPDATES TO THE WINTER STORM WERE MADE LATE THIS
MORNING AND EARLY AFTERNOON INCREASING THE PRECIPITATION AMOUNTS
SOMEWHAT IN THE SNOW /NORTH CENTRAL OKLAHOMA/ AND ICE /CENTRAL AND
EASTERN PORTION OF THE FORECAST AREA./ REFER TO THE PREVIOUS
FORECAST DISCUSSION FOR SOME OF THE RATIONALE ABOUT THESE CHANGES.
WITH THIS PACKAGE... HAVE EXPANDED THE WINTER WEATHER ADVISORY
FARTHER WEST GIVEN EXPECTED ICE ACCUMULATIONS OF AROUND ONE-TENTH
OF AN INCH. ALTHOUGH PRECIPITATION WILL LIKELY BE ENDING BY
DAYBREAK... SUBFREEZING TEMPERATURES IN THE MORNING WILL KEEP ICY
ROADS AN ISSUE THROUGH THE MORNING RUSH AND INTO THE MID-LATE
MORNING HOURS.

THE SECOND EVENT MONDAY NIGHT INTO TUESDAY CONTINUES TO SHOW A
WEAKENING TREND IN ANY IMPACTS TO THE AREA. HAVE KEPT SOME LOW
POPS IN THE SOUTHWEST... BUT DO NOT EXPECT SIGNIFICANT IMPACTS
HERE.

EXPECT WARMER WEATHER IN GENERAL AFTER MONDAY WITH THE BULK OF THE
COLD AIR REMAINING WELL NORTHEAST OF THE SOUTHERN PLAINS.
PRECIPITATION CHANCES RETURN FRIDAY AND PERSIST THROUGH SUNDAY
AHEAD OF A DEVELOPING TROUGH IN THE WESTERN UNITED STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  24  38  26  46 /  80  10   0  10
HOBART OK         24  39  26  47 /  50  10  10  10
WICHITA FALLS TX  30  39  29  48 /  70  10  20  10
GAGE OK           21  40  23  46 /  20  10  10  10
PONCA CITY OK     20  37  20  42 /  80  20  10  10
DURANT OK         33  38  29  46 / 100  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR OKZ007-008-
     011>013-015>020-022>030-035.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY
     FOR OKZ031-032-038>043-045>048-050-051.

TX...NONE.
&&

26/09/09
Hazardous weather outlook, Feb 15, 11:54 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CST SUN FEB 15 2015

OKZ004>048-050>052-TXZ083>090-161800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.WINTRY WEATHER...
FREEZING RAIN...SLEET...AND SNOW ARE EXPECTED ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS THIS EVENING THROUGH MONDAY MORNING.
ACCUMULATIONS OF ICE AND SNOW WILL MAKE DRIVING AND WALKING
DANGEROUS BY MONDAY MORNING. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR MUCH OF CENTRAL OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.WINTRY WEATHER...
THE FREEZING RAIN...SLEET...AND SNOW ARE EXPECTED TO END DURING
THE DAY ON MONDAY. ADDITIONAL LIGHT SNOW WILL BE POSSIBLE MONDAY
NIGHT IN WESTERN NORTH TEXAS. A WINTER WEATHER ADVISORY IS IN
EFFECT UNTIL MID-MORNING MONDAY FOR MUCH OF CENTRAL OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Custer

When
February 15, 7:00 PM CST to February 16, 10:00 PM CST
Where
Custer forecast zone
Reported by
COOP Observer
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Total snowfall measurements were around 1 inch at Weatherford.

Winter Weather, Kingfisher

When
February 15, 10:00 PM CST to February 16, 2:00 AM CST
Where
Kingfisher forecast zone
Reported by
COOP Observer
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Total snowfall measurements were around 1.2 inches at Okarche.

Winter Weather, Payne

When
February 16, 1:00 AM CST to 8:00 AM CST
Where
Payne forecast zone
Reported by
COOP Observer
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Total snowfall measurements were around 1 inch at Perkins.

Winter Weather, Woods

When
February 16, 4:30 AM CST to 8:30 AM CST
Where
Woods forecast zone
Reported by
COOP Observer
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Total snowfall measurements ranged from 0.5 inches at Freedom to 1 inch at Waynoka.

Winter Weather, Alfalfa

When
February 16, 4:30 AM CST to 8:30 AM CST
Where
Alfalfa forecast zone
Reported by
COOP Observer
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Total snowfall measurements were around 1 inch near Helena.

Winter Weather, Grant

When
February 16, 5:00 AM CST to 10:00 AM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Total snowfall measurements were around 0.6 inches at Lamont.

Winter Weather, Kay

When
February 16, 5:30 AM CST to 10:00 AM CST
Where
Kay forecast zone
Reported by
COOP Observer
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Total snowfall measurements ranged from 0.5 inches near Hardy to 1 inch near Newkirk.

Winter Weather, Logan

When
February 16, 6:00 AM CST to 9:00 AM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Total snowfall measurements ranged from 0.7 inches at Marshall to 1.5 inches near Mulhall.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559247, 559248, 559250, 559244, 559245, 559249, 559246, 559243.